Convexity properties of the overflow in an ordered-entry system with heterogeneous servers

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

10 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)145-147
Journal / PublicationOperations Research Letters
Issue number3
Publication statusPublished - Aug 1986
Externally publishedYes


The overflow probability in an Erlang loss system is known to be decreasing convex in the number of servers. Here we consider the GI/M/m loss system with ordered entry and heterogeneous servers. We show that adding a sequence of servers with non-increasing (non-decreasing) service rates will yield a decreasing convex (log-concave) sequence of overflow probabilities. An optimal server allocation problem is solved as a direct application of these results. © 1986.

Research Area(s)

  • convexity, overflow system, server allocation